Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 9, 2015, 3:43 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 9, 2015, 4:18 PM EDT
- In force
- 35 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:52 PM EDT | TSTM WND DMG | 1 S Torrington, CT | WIRES DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:16 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS51 KALY 091943
SVRALY
CTC005-092045-
/O.NEW.KALY.SV.W.0020.150609T1943Z-150609T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 445 PM EDT
* AT 343 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LITCHFIELD...OR 9 MILES SOUTHWEST OF TORRINGTON...MOVING NORTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
THOMASTON AROUND 355 PM EDT.
BRISTOL AND NORTHWEST HARWINTON AROUND 400 PM EDT.
TORRINGTON AROUND 405 PM EDT.
BURLINGTON...NEW HARTFORD AND NEW HARTFORD CENTER AROUND 410 PM
EDT.
CANTON AROUND 420 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WASHINGTON DEPOT...WRIGHTVILLE...HARWINTON...MORRIS...TOWN HILL...
NEPAUG...PINE MEADOW...BETHLEHEM...RORABACK LODGE AND HAIGHT
VINEYARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4176 7338 4193 7291 4190 7291 4190 7294
4185 7295 4184 7294 4181 7295 4180 7302
4169 7299 4161 7331
TIME...MOT...LOC 1943Z 247DEG 32KT 4173 7326
HAIL...1.00IN
WIND...60MPH
$$
BGM/SND2 follow-up statements
868
WWUS51 KALY 092000
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT TUE JUN 9 2015
CTC005-092045-
/O.CON.KALY.SV.W.0020.000000T0000Z-150609T2045Z/
LITCHFIELD CT-
400 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL LITCHFIELD COUNTY...
AT 359 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWEST
HARWINTON...OR NEAR TORRINGTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BRISTOL AROUND 405 PM EDT.
BURLINGTON...NEW HARTFORD AND NEW HARTFORD CENTER AROUND
410 PMEDT.
CANTON AROUND 420 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WRIGHTVILLE...HARWINTON...LITCHFIELD GREEN...WEST TORRINGTON...
MORRIS...NORTHFIELD...TOWN HILL...NEPAUG...PINE MEADOW AND BROWNS
CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4182 7320 4193 7291 4190 7291 4190 7294
4185 7295 4184 7294 4181 7295 4180 7302
4169 7299 4163 7322
TIME...MOT...LOC 1959Z 247DEG 32KT 4179 7308
HAIL...1.00IN
WIND...60MPH
$$
BGM010
WWUS51 KALY 092018
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT TUE JUN 9 2015
CTC005-092027-
/O.CAN.KALY.SV.W.0020.000000T0000Z-150609T2045Z/
LITCHFIELD CT-
418 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LITCHFIELD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHERN CONNECTICUT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBANY.
LAT...LON 4182 7320 4193 7291 4190 7291 4190 7294
4185 7295 4184 7294 4181 7295 4180 7302
4169 7299 4163 7322
TIME...MOT...LOC 2014Z 247DEG 32KT 4185 7288
$$
BGM/SNDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:19 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 9, 3:19 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 319 PM EDT TUE JUN 9 2015 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST NEAR THE CANADIAN BORDER THIS AFTERNOON...AS A COLD FRONT MOVES ACROSS OUR REGION WITH SHOWERS AND SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT AND WEDNESDAY. THE NEXT LOW AND ITS FRONTS WILL REACH THE OTTAWA VALLEY WEDNESDAY AFTERNOON...AND CROSS THE REGION WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES REGION THURSDAY...AND WEAKEN FRIDAY AS THE NEXT SYSTEM APPROACHES FROM THE MIDWEST FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH 280 NOW IN EFFECT FOR WESTERN NEW ENGLAND. THANKS TO SPOTTERS MEDIA AND OTHERS WHO ARE PROVIDING SEVERE WEATHER REPORTS. THEY ARE EXTREMELY HELPFUL AND HELP US MATCH UP WHAT WE ARE SEEING ON RADAR TO CONTINUE TO WARN OTHERS IN THE PATHS OF THE STORMS. LINE OF STRONG TO SEVERE THUNDERSTORMS TRACKING THROUGH EASTERN NY NOW. KALB 18Z SOUNDING SHOWS MORE INSTABILITY...AND SOME DRY AIR ALOFT...SO CONVECTIVE PRECIPITATION CORES GETTING ENHANCED AS HEAVY PRECIPITATION FALLS. SOME SMALLHAIL IN STORMS ALSO BUT BOWING SEGMENTS PRODUCING DAMAGING WINDS SEEMS TO BE THE BIGGER THREAT. BASED ON CONDITIONS TO THE EAST...CONVECTION SHOULD MAINTAIN STRENGTH AND SEVERE WEATHER WITH SCATTERED DAMAGING WINDS EXPECTED THROUGH THE TACONICS...SOUTHERN VT...THE BERKSHIRES AND NW CT THROUGH THE REST OF THIS AFTERNOON AND EARLY EVENING. SHOWER AND THUNDERSTORM THREATS WILL DIMINISH GREATLY AFTER 8 PM. WITH PARTIAL CLEARING OVERNIGHT LOWS WILL SETTLED BACK TO THE 50S...PRETTY CLOSE TO NORMAL FOR EARLY JUNE. THE SURFACE WIND WILL SOUTH 5-15 MPH THROUGH THIS MORNING...WITH SOME HIGHER GUSTS. THE WIND WILL VEER MORE TO THE SOUTHWEST BY MIDDAY...AND WESTERLY DURING THE AFTERNOON AT SIMILAR SPEEDS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE PERIOD WILL FEATURE A FAST MOVING 500HPA WNW FLOW WITH EMBEDDED SHORT WVS. HEIGHTS WILL RISE TWRD FRIDAY WITH A FLAT RIDGE DEVELOPING...BUT THE FCA WILL STILL BE IN THE FAST FLOW AND THE SHORT WV PARADE. NAM/GFS/GEM IN IN AGREEMENT DURING THIS PERIOD WITH AT MOST SOME 3-6 HOUR TIMING DIFFERENCES. WED BEGINS FAIR WITH WEAK SFC RIDGE INTO NYS/NEW ENG. HWVR NEXT 500HPA SHORT WV IS RACING EAST FM THE UPR GRTLKS...PUSHING ITS WMFNT AND CLOUDS TO CENTRAL NYS BY AFTN...AND CDFNT S THROUGH THE FCA WED NT. RESULT WILL BE SCT SHRA AND ISOLD TSTMS...BUT WITH OVERNIGHT FROPA...AND BULK OF JET DYNAMICS N IN CANADA...SHOULD JUST BRING SOME BENEFICIAL RAIN. THU MRNG CDFNT & 500 HPA TROF AXIS EXIT RGN. MEANWHILE 500HPA HEIGHTS ARE BUILDING AS A FLAT RIDGE SETS UP ALONG THE E SEABOARD BY PERIODS END. INITIALLY THIS EMERGING RIDGE BUILDS SFC HIGH INTO GRTLKS THU...WHICH DRIFTS EAST...BUT WEAKENS AS ITS UPR DIF AVA DISSIPATES. THE TROPICAL BAROCLINIC ZONE IS HELD AT BAY IN OR JUST N OF I70 CORRIDOR WED/THU. HWVR THU AFTN EVEN THE GFS HAS A RIBBON OF 1500 J/KS PLUS CAPE JUST S OF FCA ALONG I95 WHERE THE LAST FRONT STALLED/WASHED OUT...HENCE SCT AFTN TSTMS IN FAR SE. OVER FCA RESULT IS A MAINLY FAIR WARM PERIOD WITH ABV NORMAL TEMPS...BUT TD STILL ARND 60. HWVR WITH THE BUILDING RIDGE ALONG EAST THE HEAT JUST TO OUR SOUTH BEGINS TO BUILD NORTHWARD...PUSHING THIS BAROCLINIC ZONE TO A DTW- NYC LINE BY THE END OF THE PERIOD. AS A RESULT INCG HUMIDITY AND CLOUDS WILL BE THE MAIN IMPACTS FRI. BUT SVRL MDLS SUG SCT AFTN -SHRA/TSTMS EVOLVING IN THE INCRG LLVL WAA AND MOISTURE ADVECTION...N OF MAIN FRONT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... WHILE THE MAJOR FEATURES ARE SIMILAR ENOUGH IN THIS PERIOD...A CONSIDERABLE DEGREE OF SPREAD IN TIMING OF FEATURES IN THE MDL SUITE HAS DEVELOPED DURING THIS PERIOD. THE PERIOD BEGINS W/MAJOR BAROCLINIC ZN FM CNTRL MI TO NYC. SOUTH OF THIS ITS CLASSIC MID SUMMER AIRMASS...TD MID 60S TO L70S. MAX TEMPS 80S TO LOW 90S. N OF IT STILL ABV NORMALS BUT MILDER. AT 500 HPA A SHORT WV DROPS SE ACROSS THE RGN FRI INTO SAT DOWN THE EAST SIDE OF A BUILDING MIDWEST RIDGE. 500HPA SHORT WV APPEARS TO BE TRIGGERING AN MCS OVER MI...WHICH PROPAGATES E ACROSS FCA FRI NT INTO SAT...AS SFC LOW RIPPLES E ALONG THE FRONTAL BOUNDARY. THIS 500HPA SHORT WV...IS THE VORTICITY PACKET ASSOC WITH TC BLANCA AND ITS RESIDUAL MOISTURE AFTER A CROSS CONTINENTAL TRIP. IM REMINDED OF ANOTHER STORM IN 2005...THE REMNANTS OF ARLENE...AFTER A LONG JOURNEY N THRU THE MISS VLY AND ACROSS THE GRTLKS INTO NYS...INTERACTED WITH A BOUNDARY OVER N NYS...PRODUCED AN MCS...AND COPIOUS RAINFALL (8-11 INCHES IN A NIGHT) IN THE S ADIRONDACKS. THE ECMWF IS PRODUCING 1 TO 3 IN QPF WITH THIS SYSTEM FRI NT/SAT 3-4 DAYS OUT. THIS SYSTEMS INTERACTION BEARS MORE CAREFUL MONITORING THAN A TYPICAL MCS. THE MAIN E-W FRONTAL BOUNDARY SHIFTS SOUTH DURING SAT. THE GEM IS FASTEST WITH ITS DEPARTURE...EXITING SAT MRNG. THE GFS STALLS IT ACROSS NY S TIER...WITH SOME DRIFT SOUTH BUT KEEPS PCPN THREAT OVER S TIER AND CON CLOUDS EXCEPT FAR N AREAS MOST OF WEEKEND. THE ECMWF/WPC ARE THE MIDPOINT WITH MCS/CONVECTION AND FRONTAL BOUNDARY DEPARTING SAT AFTN AND DRIER SEASONABLE DRY AIRMASS BUILDING INTO FCA FM NORTH LATE SAT INTO MON...AS SFC HIGH SLIDES FM ONT TO NEW ENG COAST. BY MON THE 500HPA RIDGE IS MUCH STRONGER AND BUILDS E. THE FRONT TO OUR SOUTH...SURGES NE THRU RGN AS A WMFNT IN MOST OF THE GUID. LEAVES FCA IN MUGGY AIRMASS...CON CLOUDS AND SCT-BKN BKN -SHRA/TSTMS. GENERAL THEME WILL BE WARM MAINLY DRY FRI...INCRG THREAT OF -SHRA/TSTMS FRI EVNG INTO SAT...DCRG SAT EVNG. FAIR DRY SUNDAY...WITH INCRG CLOUDS AND HUMIDITY AND TSTMS SUN INTO MON FCST WILL BE POPULATED WITH WPC WITH MINOR ADJUSTMENTS FOR COLLABORATION...AND REFLECTING THE SLIGHT TIMING DIFFERENCES WITH ECMWF. TEMPS WILL BE 5-10 DEG ABV NORMALS DURING THIS PERIOD. IF THERE'S MORE SUN...THEY COULD EASILY SURGE WELL INTO THE 80S MON. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON AND INTO EARLY THIS EVENING. HIGH PRESSURE WILL BUILD IN OVERNIGHT INTO TOMORROW FROM THE OHIO VALLEY. SPC CONTINUES A SLIGHT RISK FOR THE POTENTIAL OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY THIS EVENING FOR ERN NY AND WRN NEW ENGLAND. HIGH MVFR/VFR CONDITIONS WILL LOWER TO MVFR OR EVEN BRIEFLY IFR CONDITIONS IN THE SHOWERS AND THUNDERSTORMS WHICH WILL IMPACT THE TERMINALS BTWN 19Z-23Z. TEMPO GROUPS WERE USED FOR THE THUNDERSTORMS WITH GUSTS TO 25 KTS AND MVFR CONDITIONS. SOME SHOWERS WILL LINGER PRIOR TO 01Z/WED WITH LOW VFR/MVFR CONDITIONS. EXPECT THE CONDITIONS TO IMPROVE TO VFR LEVELS EARLY THIS EVENING. HOWEVER...CLEARING SKIES WITH RECENTLY WET GROUND AND LIGHT TO CALM WINDS MAY ALLOW SOME RADIATIONAL MIST/FOG TO FORM. WE HAVE FORECASTED IFR CONDITIONS FOR KGFL/KPSF BTWN 08Z-13Z. WE WERE LESS CONFIDENT WITH KALB/KPOU AND HAVE PLACED MVFR VSBYS CLOSE TO THE SAME TIME FRAME. EXPECT CONDITIONS TO INCREASE TO VFR LEVELS AFTER 13Z WITH THE SUBSIDENCE FROM THE ANTICYCLONE TO THE SOUTH. THE WINDS WILL BE FROM THE SOUTH/SOUTHWEST AT 5-12 KTS THIS AFTERNOON...AND WILL SHIFT TO THE SW TO W AT 5-10 EARLY THIS EVENING BEFORE BECOMING LIGHT TO CALM OVERNIGHT. THE WINDS WILL INCREASE FROM THE S/SW AT 5-10 KTS LATE TOMORROW MORNING INTO THE AFTERNOON. OUTLOOK... WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SCHC SHRA...TSRA. THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX. THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: LOW OPERATIONAL IMPACT. SCHC SHRA...TSRA. FRIDAY NIGHT AND SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. SATURDAY NIGHT INTO SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... MORE RAIN HAS FALLEN OVERNIGHT AND MORE EXPECTED TODAY. EVERYONE WILL RECEIVE MORE THAN A QUARTER INCH OF RAINFALL...SOME AREAS SUBSTANTIALLY MORE. RH VALUES REMAIN ELEVATED THIS AFTERNOON... GREAT THAN 50 PERCENT...CLIMBING BACK TO 75-90 PERCENT TONIGHT. DRIER WEATHER RETURN WEDNESDAY WITH AFTERNOON RH VALUES BACK TO THE 40S IN MOST AREA. HOWEVER...THIS DRY WEATHER LOOKS SHORT LIVED WITH MORE SHOWER CHANCES WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT INTO SATURDAY. A SOUTH WIND 5-15 MPH THIS MORNING...WILL BECOME SOUTHWEST THEN WEST LATER TODAY. A LIGHT WESTERLY BREEZE TONIGHT DOWN THE MOHAWK VALLEY... HIGHER ELEVATIONS AND CAPITAL REGION WHILE OTHER AREAS WILL HAVE A LIGHT OR CALM WIND. A LIGHT WIND WILL BECOME SOUTH AROUND 10 MPH BY WEDNESDAY AFTERNOON. && .HYDROLOGY... SHOWERS ARE LIKELY WITH SCATTERED THUNDERSTORMS INTO THIS EVENING. SCATTERED SHOWERS AND STORMS ARE POSSIBLE LATE WEDNESDAY...WITH MORE WIDESPREAD ACTIVITY POSSIBLE FRIDAY NIGHT INTO SATURDAY. THIS RAINFALL WILL BE LARGELY BENEFICIAL. AT THIS POINT...ONLY MODEST WITHIN BANK RISES ARE EXPECTED WITH THIS RAINFALL. HOWEVER...THUNDERSTORMS COULD PRODUCE LOCALIZED PONDING OF WATER ON ROADWAYS AND STANDING WATER IN POOR DRAINAGE AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER/WASULA NEAR TERM...HWJIV/NAS SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...WASULA FIRE WEATHER...HWJIV/WASULA HYDROLOGY...SNYDER
Hazardous weather outlook, Jun 9, 3:25 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 325 PM EDT TUE JUN 9 2015 NYZ032-033-038>043-047>054-058>061-063>066-082>084-101100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 325 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND INTO THIS EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 30 TO 35 MPH AND COULD PRODUCE LOCALLY DAMAGING WIND AND LARGE HAIL AS WELL AS HEAVY RAINFALL. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 325 PM EDT TUE JUN 9 2015 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jun 9, 2:09 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 209 PM EDT TUE JUN 9 2015 NYZ039>041-050-082-091900- SOUTHERN FULTON-NORTHERN FULTON-MONTGOMERY-SOUTHERN SARATOGA-NORTHERN SARATOGA- 209 PM EDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MONTGOMERY... NORTHWESTERN SARATOGA AND SOUTHEASTERN FULTON COUNTIES... AT 208 PM EDT...A STRONG THUNDERSTORM WAS OVER GLOVERSVILLE...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SARATOGA SPRINGS...AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA... MILTON...BALLSTON SPA...BROADALBIN...HAGAMAN...MAYFIELD...FORT JOHNSON...GALWAY...TRIBES HILL...ROCK CITY FALLS...CRANBERRY CREEK... NORTH BALLSTON SPA...MOUNT PLEASANT...GREENFIELD...PERTH AND BERKSHIRE. THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4327 7391 4301 7380 4292 7441 4310 7444 TIME...MOT...LOC 1808Z 253DEG 30KT 4304 7432 LFM/TAW
Special weather statement, Jun 9, 2:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT TUE JUN 9 2015
CTZ001-MAZ025-NYZ061-064>066-091900-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN
ULSTER-EASTERN DUTCHESS-WESTERN DUTCHESS-
233 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...NORTHERN DUTCHESS AND SOUTH CENTRAL COLUMBIA
COUNTIES...
AT 232 PM EDT...A STRONG THUNDERSTORM WAS OVER STANFORDVILLE...OR 9
MILES EAST OF RHINEBECK...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...RHINEBECK...HYDE PARK...PLEASANT VALLEY...AMENIA...
SHEFFIELD...PINE PLAINS...CANAAN...MILLERTON...STANFORDVILLE...
STAATSBURG...FAIRVIEW...ASHLEY FALLS...FALLS VILLAGE...PORT EWEN...
ESOPUS...BETHEL...SALISBURY...MILAN AND SMITHFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LAT...LON 4187 7403 4201 7372 4200 7370 4202 7369
4215 7339 4200 7320 4171 7391
TIME...MOT...LOC 1832Z 239DEG 39KT 4190 7373
TAW/LFMSpecial weather statement, Jun 9, 2:54 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT TUE JUN 9 2015
CTZ001-013-NYZ066-091945-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN DUTCHESS-
254 PM EDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LITCHFIELD AND
SOUTHEASTERN DUTCHESS COUNTIES...
AT 253 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM AMENIA TO NEAR DOVER PLAINS TO NEAR PAWLING...AND
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
TORRINGTON...NEW MILFORD...PAWLING...AMENIA...KENT...SHARON...
NORFOLK...LITCHFIELD...WINGDALE...WINSTED...FALLS VILLAGE...NEW
PRESTON...DOVER PLAINS...CORNWALL BRIDGE...NORTHWEST HARWINTON...
WASHINGTON...GOSHEN...MORRIS...COLEBROOK AND WARREN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4154 7375 4168 7362 4181 7365 4205 7325
4204 7301 4197 7303 4197 7299 4192 7298
4166 7322 4158 7347 4166 7349 4167 7352
4157 7353 4151 7376
TIME...MOT...LOC 1853Z 242DEG 41KT 4184 7356 4172 7354 4158 7367
BGM/SNDSpecial weather statement, Jun 9, 3:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT TUE JUN 9 2015
CTZ001-MAZ025-091930-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
306 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND
SOUTHERN BERKSHIRE COUNTIES...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS OVER CANAAN...OR 12 MILES
SOUTH OF GREAT BARRINGTON...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SHEFFIELD...OTIS...CANAAN...BLANDFORD...SANDISFIELD...TOLLAND...
ASHLEY FALLS...SALISBURY...NEW MARLBOROUGH...MONTEREY...KONKAPOT...
FREE QUARTER...BECKET CENTER...LAKEVILLE...HEPHZIBAH HEIGHTS...EAST
OTIS...SOUTH SANDISFIELD...LAWRENCE FIELD...ORE HILL AND ALANDER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4216 7303 4215 7303 4215 7307 4212 7306
4211 7307 4207 7307 4205 7306 4205 7327
4192 7348 4205 7349 4205 7350 4206 7350
4231 7304 4231 7300 4225 7300
TIME...MOT...LOC 1905Z 239DEG 36KT 4202 7337
BGM/SNDLocal storm report, Jun 9, 3:22 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
322 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG HOUCKS CORNERS 42.59N 73.83W
06/09/2015 ALBANY NY TRAINED SPOTTER
NUMEROUS TREES DOWN FEURA BUSH RD AND FLINT DR
&&
EVENT NUMBER ALY1500073
OKEEFELocal storm report, Jun 9, 3:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG SCOTIA 42.83N 73.96W
06/09/2015 SCHENECTADY NY FACEBOOK
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1500074
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:54 PM EDT | Special Weather Statement | ALY | 51 min | |
| Jun 9, 3:19 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 41 min |
| Jun 9, 4:37 PM EDT | Special Weather Statement | ALY | 38 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.